MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INVIVE; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION INVIVE; IMPLANTABLE DEVICE
Model Number V172
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy pacemaker (crt-p) device exhibited a remote monitoring alert indicating the device reverted to safety mode with limited critical therapy still available, specifically unipolar sensing and pacing at a fixed rate.The healthcare provider (hcp) indicated that this is a new patient to their clinic and noted that other than the safety mode alert message, all remote monitoring data is from the previous remote device interrogation which occurred ten days before the alert.At the time of the previous remote device interrogation, the device had an approximated ten months of battery longevity remaining.The hcp also noted that the patients underlying rhythm is unknown.Boston scientific technical services (ts) discussed safety mode with the hcp, explaining that the cause is unknown until the device is replaced and returned for a detailed analysis.The hcp indicated they will review and discuss this with the physician.The device was subsequently returned to boston scientific, indicating it was explanted.No further information has been provided.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device has been returned for analysis.This report will be updated upon completion of analysis.
 
Additional Manufacturer Narrative
The device has been returned for analysis.This report will be updated upon completion of analysis.Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Interrogation of the device confirmed it was operating in safety mode due to system resets.It was confirmed that brady therapy remained available.The system resets occurred during a telemetry session and caused the device to enter safety mode.Engineers determined that this device was demonstrating behavior consistent with a high internal cell impedance within the battery.The high internal impedance resulted in the system resets due to temporary high-power consumption related to telemetry attempts and subsequent reversion to safety mode operation.Boston scientific has issued a field safety notice regarding ingenio extended life (el) and cardiac resynchronization therapy pacemaker (crt-p) devices that may exhibit this behavior.This particular device is included in the high impedance in ingenio extended life (el) pacemaker and crt-p advisory population.
 
Event or Problem Description

Brand Name
INVIVE
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key13137278
Report Number2124215-2021-34420
Device Sequence Number1843896
Product Code NKE
UDI-Device Identifier00802526536625
UDI-Public00802526536625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030005/S079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/24/2014
Device Model NumberV172
Device Catalogue NumberV172
Device Lot Number100590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date01/01/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2018-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale